Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 226–226 | Cite as

Rocuronium bromide

Drug-induced anaphylaxis: case report
Case report
  • 15 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 62-year-old man developed drug-induced anaphylaxis following treatment with rocuronium bromide.

The man with cecal cancer was scheduled for laparoscopic ileocecal excision. Other than hyperlipidaemia, he did not have any significant abnormalities before the surgery. He was administered IV remifentanil, propofol and rocuronium bromide 40mg, followed by desflurane inhalation for anaesthesia induction. Approximately, three minutes after starting induction and just before inserting the airway tube, BP dropped to 52/31 and he developed bradycardia.

The man was intubated and received treatment with atropine and ephedrine. However, systolic BP remained just above 50mm Hg, and then dropped to above 30mm Hg. Therefore, his head was tilted down and started a transfusion load with...

Reference

  1. Sakamoto S, et al. A Case of Rocuronium-induced Anaphylaxis in a Man with Kounis Syndrome in which Basophil Activation Test was Valuable in Determining the Causative Agent. Masui. The Japanese Journal of Anesthesiology 66: 424-430, No. 4, Apr 2017 [Japanese; summarised from a translation] - JapanGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations